In reading everyones posts regarding this medication, I noticed that no one listed the one side effect that I have found the most annoying . I am virtually unable to achieve orgasm! In the 4 weeks that I have been on this medication, I have had an orgasm once, and it took a LOT of work (and it was a disappointment, if you know what I mean).
Has anyone had this experiance? Is there any treatment for this that anyone is aware of?
Another sympton I have is just after I have taken my pills (150mg) I become so tired I can barely hold my eyes open.
I would like to change the time that I take them to the evening, but I am worried that I will have the dizziness and "weird" feelings all day which some of you have reported when trying to detox.,
Any response regarding either of these symptons would be much appreciated.
I have heard of effexor taking a toll on sex-life like this from others who have been on them. Makes me wonder if it is the SSRI that does it! It is a little bit tough to get off effexor too and since you're getting so tired of it, maybe you could check around for another kind of AD? The tired feeling is probably going to stabilize, so weigh the side effects up towards the benefits of this. Did you start on 150 right away???
Thank you for your responses!
I find it really depressing (trading one depression for another!) when my partner tries LITERALLY everything to get me an orgasm and NOTHING works. I feel like a man who can't "get it up"! Its really bothering me. I don't understand how this medicine could be so popular with so many people if they are unable to have sex "properly". I have spoken to my doctor about this, and she says I have to weigh the pros and cons; PRO I can now leave the house. CON Sex SUCKS (no pun intended). Does anyone know of a drug that doesn't effect sex?
Regarding the detox, (mommy52713) could you tell me what your symptoms were?
How many days? Did you have to go into a detox center? Was there anything that your doctor prescribed that helped your detox?
Florena, I started at 37.5mg. I was on that dose for about 3 weeks, then went up to
75mg for two more weeks, and just started the 150mgs,. which I have been on for about 2 weeks. I have had the sex problem since about 3-4 weeks into treatment. Sex is a big part of my life (and hopefully everyones!) so I refuse to give up trying to find a drug that doesn't do this.
I have found that just about every AD medication can seriously effect Labido in both Men and women. The following medications have caused sexual side effects for me: Zoloft, Effexor, Cymbalta, Paxil, Lexapro and the Tri-Cyclic Nortriptilyne.
For me they did not erase my desire for sex, or my ability to perform, but they did make Orgasm much more difficult to acheive. This is indeed a very annoying side effect to deal with.
To deal with this issue I have found that if I do not take my morning medication until late afternoon after sex that it is much easier to have Orgasm although still much more difficult than if on no medication.
I also found out that many doctors actually prescribe SSRI medication to men that suffer from Premature Ejaculation. This medication therapy often helps men with this issue to prolong sexual climax.
It think it's pretty safe to say that Sexual side effects are very common with AD medication.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.